Alert archive / North Dakota / Wind Advisories in 2019
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 7, 2019, 3:40 AM CDT for 10 counties in North Dakota. It took effect at Jun 7, 2019, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 3:40 AM CDT (08:40 UTC)
- In effect from
- Jun 7, 2019, 12:00 PM CDT
- Expired
- Jun 7, 2019, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 117 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
992 WWUS73 KBIS 070840 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 340 AM CDT Fri Jun 7 2019 NDZ005-013-023-025-036-037-047-048-050-051-071645- /O.NEW.KBIS.WI.Y.0005.190607T1700Z-190608T0000Z/ Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure- McIntosh-Dickey- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 340 AM CDT Fri Jun 7 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from noon today to 7 PM CDT this evening. * TIMING...This afternoon through early evening. * WINDS...South near 30 mph, gusting to 45 mph. * IMPACTS...Driving may be difficult, especially for high profile vehicles. If working on elevated surfaces be sure to use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hollan
4 follow-up statements
649 WWUS73 KBIS 071505 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1005 AM CDT Fri Jun 7 2019 NDZ005-013-023-025-036-037-047-048-050-051-072315- /O.CON.KBIS.WI.Y.0005.190607T1700Z-190608T0000Z/ Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure- McIntosh-Dickey- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1005 AM CDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...This afternoon through early evening. * WINDS...South near 30 mph, gusting to 45 mph. * IMPACTS...Driving may be difficult, especially for high profile vehicles. If working on elevated surfaces be sure to use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
281 WWUS73 KBIS 071813 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 113 PM CDT Fri Jun 7 2019 NDZ005-013-023-025-036-037-047-048-050-051-080000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-190608T0000Z/ Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure- McIntosh-Dickey- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 113 PM CDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...This afternoon through early evening. * WINDS...South near 30 mph, gusting to 45 mph. * IMPACTS...Driving may be difficult, especially for high profile vehicles. If working on elevated surfaces be sure to use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
027 WWUS73 KBIS 072052 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 352 PM CDT Fri Jun 7 2019 NDZ005-013-023-025-036-037-047-048-050-051-080000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-190608T0000Z/ Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure- McIntosh-Dickey- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 352 PM CDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...This afternoon through early evening. * WINDS...South near 30 mph, gusting to 45 mph. * IMPACTS...Driving may be difficult, especially for high profile vehicles. If working on elevated surfaces be sure to use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AE
240 WWUS73 KBIS 080010 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 710 PM CDT Fri Jun 7 2019 NDZ005-013-023-025-036-037-047-048-050-051-080115- /O.EXP.KBIS.WI.Y.0005.000000T0000Z-190608T0000Z/ Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure- McIntosh-Dickey- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 710 PM CDT Fri Jun 7 2019 ...WIND ADVISORY HAS EXPIRED... Winds have dropped below advisory levels. Therefore the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 7, 12:58 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 7, 12:58 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1258 AM CDT Fri Jun 7 2019 .UPDATE... Issued at 1258 AM CDT Fri Jun 7 2019 1230 AM CDT radar imagery shows rapidly dissipating convection moving from far northeast Montana into southern Saskatchewan. The northwest corner of Divide County may see some showers through 130 AM CDT. There could also be a brief period of gusty winds in Divide County as outflow from the dissipating storms moves through. A wind gust of 56 mph was reported in Daniels County in northeast Montana within the last hour. Elsewhere, a few isolated showers had developed near the Turtle Mountains but have since exited our forecast area. Some CAMs have been persistent in convection developing over east central Montana into west central North Dakota overnight, but this has yet to materialize. Will continue to exclude this scenario from the forecast. UPDATE Issued at 947 PM CDT Thu Jun 6 2019 Regional radar mosaic shows thunderstorms stretching from parts of eastern Montana into southern Saskatchewan. Short term models still have varying solutions regarding convective evolution tonight. Some still show a few thunderstorms moving into parts of western North Dakota, while others are basically dry. Have opted to keep the forecast on track with chances of thunderstorms generally confined to the northwest part of the forecast area. HRRR updraft helicity tracks still suggest the potential for at least some storm organization, and with the latest SPC Outlook still carrying a marginal risk for severe weather, opted to hold onto an isolated severe mention in the Hazardous Weather Outlook for the northwest corner tonight. UPDATE Issued at 630 PM CDT Thu Jun 6 2019 Did not make any large scale changes to the going forecast for tonight. Blended in short term model pop solutions which still brings the main chances of showers / thunderstorms to the northwest part of the state later tonight. Will have to keep an eye on any convection that may try to fire farther south, with the last couple of HRRR iterations suggesting the potential for convection developing around Miles City, moving east into southwest North Dakota. Did not add that with this update, but if a consistent signal develops, could see having to add pops farther south. && .SHORT TERM...(This evening through Friday night) Issued at 211 PM CDT Thu Jun 6 2019 A severe weather threat will develop late Friday afternoon and continue into the overnight hours for western and central North Dakota. Large hail and damaging wind gusts will be the main threats. This afternoon, a midlevel ridge axis was placed over the northern plains with a surface high centered over southern Manitoba. Ongoing lee cyclogenesis over central Montana, due to an upstream amplified trough over the northwest, was increasing southeasterly flow at the surface over western North Dakota. A few isolated thunderstorms will be possible this afternoon in the upslope regime of southwest North Dakota under the southeasterly flow. Otherwise skies remain mostly sunny through the afternoon with the midlevel ridging in place. Tonight, the amplified trough with attendant 500mb height falls over the northern Rockies develops an 850mb 50 kt jet over western North Dakota. Convection will be possible overnight over northwest North Dakota on the nose of this jet. With steep midlevel lapse rates in the region and elevated CAPE values around 1000-1500 J/kg, a severe hail risk does exist for the northwest with SPC highlighting this in a Day 1 Marginal risk. Friday, the surface low is forecast to track into southern Saskatchewan with a trailing cold front moving into eastern Montana by the morning hours. A conditionally unstable sector develops over western and central North Dakota through the day with modest surface layer moisture beneath steep midlevel lapse rates. Initially, convection may develop along a pre-frontal surface trough over central North Dakota Friday afternoon. Effective bulk layer shear values in the vicinity of this front are marginal, ranging from 20- 30 kts with vectors oriented generally orthogonal to the boundary. Though shear values are on the lower side of the severe parameter envelope, MLCAPE values of 2000-3000 J/kg will still bring an isolated chance for severe hail and wind along this front Friday afternoon. Additional development is expected late Friday afternoon off the higher terrain of southeast Montana and will move into North Dakota through the evening. Guidance indicates the bulk of this convection moving along the front draped from southwest North Dakota to the northeast. Uncertainty lies in how much access this convection will have to surface based parcels as high-resolution guidance places the convection along the western periphery or behind the frontal boundary. Additionally, increased ascent thanks to an intensifying 850mb jet Friday evening should trigger additional convection in southwest to south-central North Dakota. Large hail and damaging wind gusts will be possible if storms can stay discrete, thanks to higher effective bulk layer shear values in the southwest and a well-mixed boundary layer with steep low level lapse rates. Given the abundant ascent from 00Z to 06Z tomorrow evening, convective modes will likely turn to multi-cell clusters with embedded and lower magnitude severe threats. The overall tornado threat with this setup is low given relatively higher LCL's and uncertainty in how discrete cells will be...though there is the obligatory non- zero risk with the possibility of discrete supercells. Regarding other sensible weather Friday, a solid low-level thermal ridge axis in the pre-frontal region will lead to seasonably warm highs in the upper 80s to low 90s. Additionally, southerly winds within the warm sector will be breezy given efficient momentum transfer with sustained winds of 20-30 mph expected. .LONG TERM...(Saturday through Thursday) Issued at 211 PM CDT Thu Jun 6 2019 Cooler temperatures with mainly dry conditions will prevail in the extended forecast. An upper level trough extends into the northern plains starting Saturday behind a cold front. The trough will bring cooler temperatures to the area, with highs in the 60s and 70s through mid week, under northwesterly flow aloft. Scattered showers and thunderstorms are possible Tuesday into early Wednesday associated with cooler air aloft tied to a shortwave trough passage. The GFS/ECMWF are in agreement with a trough moving through in this time frame. Severe thunderstorms are not anticipated at this time due to a lack of moisture and instability. Temperatures are forecast to return to the 80s towards the end of the week with ridging returning to the area. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1258 AM CDT Fri Jun 7 2019 Low-level wind shear will be a concern overnight across western and central ND, with 1500-2000 ft winds around 40-50 kts out of the south. At the surface, southerly winds around 10 kts overnight will increase to 20-25 kts by Friday afternoon across central into eastern ND, gusting to 30-35 kts. A cold front will begin to move into western ND Friday afternoon, with winds becoming westerly around 10-15 kts behind the front. VFR conditions are expected through Friday afternoon. Widespread showers and thunderstorms are expected across western and central ND Friday evening. Some storms may be severe with large hail and surface wind gusts exceeding 50 kts. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Hollan SHORT TERM...AE LONG TERM...CJS/BRM AVIATION...Hollan
Hazardous weather outlook, Jun 7, 1:04 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 104 AM CDT Fri Jun 7 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080615- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 104 AM CDT Fri Jun 7 2019 /1204 AM MDT Fri Jun 7 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms are forecast late Friday afternoon through Friday night. The main threats will be large hail up to the size of golf balls and damaging winds up to 70 mph. Saturday will also have a chance of thunderstorms, but severe storms are not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Friday afternoon through Friday night. Hollan
Nearby
Wind Advisories in North Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.